Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 72, NWS Louisville, KY

June 26, 2001Clark County, Floyd County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2001, 7:29 PM EDT for Clark County, Floyd County, Indiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 7:29 PM EDT (23:29 UTC)
Expired
Jun 26, 2001, 8:00 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clark County, IN, Floyd County, IN

The radar

The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:35 PM EDTThunderstorm Wind 70 ESt Joseph, INA large tree was blown on to a house.
Jun 26, 7:37 PM EDTThunderstorm Wind 52 ESellersburg, IN
Jun 26, 7:39 PM EDTHail 0.75St Joseph, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 262329
SVRSDF
INC019-043-270000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA
  NORTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 800 PM EDT

* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CLARKSVILLE...OR ABOUT 7 MILES NORTH OF
  LOUISVILLE...MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SELLERSBURG...SPEED AROUND 735 PM EDT
  ST. JOSEPH AROUND 740 PM EDT
  BENNETTSVILLE AROUND 745 PM EDT
  CARWOOD...STARLIGHT...WILSON...MEMPHIS AROUND 750 PM EDT
  NEW PROVIDENCE...HENRYVILLE AROUND 755 PM EDT

DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL ARE EXPECTED FROM 
THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS 
PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3827 8583 3834 8566 3858 8581 3847 8600

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:57 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 1:57 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT TUE JUN 26 2001

MODELS IN BASIC SIMILAR AS THEY WERE YESTERDAY AND THE DAY B4

WEAK UPPER LOW MIDDLE TN AND XTNDG NWD OVER KY WITH UPPR 70S AND LOW
80S COMMONPLC. SAT IMAGERY SHOW BEST CU FORMATIONS SCNTRL.

LVX 88D NOT SHOWING ANY RETURNS AS OF YET BUT AFTN HTG SHUD MAKE
ATMOSPHERE UNSTBL ENUF TO SPRT SCATTERED TSRA.  ISOLD TSTMS CUD
PRODUCE DAMAGING WIND AND LARGE HAIL AS COLD CORE MIGRATES SLOWLY W.

AGAIN...FEEL THAT SMALL CHC OF SHOWERS AND TSTMS WILL BE PSBL OVR
ENTIRE CWA BUT ATMOSPHERE MORE STABLE NCNTRL AND NE SO TSTM RISK MAY
BE A TAD SMALLER THERE.

IN THE LONGER TERM: WK UPR LOW XPCTD TO TRUDGE SLOWLY WEST AND
SLGHTLY NORTH.

IN VIEW OF WEAKNESS OF UPR LOW AND MN RH FIELDS ASSOCIATED WITH SYS
PROGRESSIVELY LOWERING BLV ANY SHWR/TSTM ACTIVITY BEYOND WED WL BE
MINOR AT BEST.

NGM MOS AND MAV MOS CLOSE AND WL USE A BLEND OF TEMP GUIDANCE.

.SDF...NONE.

CONGER

In the hours before

Local storm report, Jun 26, 3:53 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    SALEM                     KY   WIND DAMAGE
06/26/01   RUSSELL                        TREES DOWN ONTO HIGHWAY
                                          619. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 26, 4:11 PM EDT, 3 hours 18 minutes before
KYZ023>029-045>047-053>056-061>067-070>078-081-082-270400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE JUN 26 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY UNTIL MID OR
LATE EVENING.

AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING
WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH
MAY BE SEVERE ACROSS CENTRAL AND SOUTHERN KENTUCKY UNTIL MID OR LATE
EVENING.

WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD
THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE
STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR
THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.

THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED LATER TODAY.0

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:25 PM EDTSevere Thunderstorm WarningLMKHarrison40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.